Can You Overdose on Roxicet?

mouse
What Is Roxicet, and How Is It Abused? » Can You Overdose on Roxicet?

Roxicet is a brand name combination of an opioid painkiller, oxycodone, and a nonsteroidal anti-inflammatory drug (NSAID), acetaminophen. Like other medications with this combination, including Endocet and Percocet, Roxicet provides several hours of pain relief, working on two areas of the brain. As Roxicet contains an opioid drug, many people have struggled with abuse and addiction because of a prescription to this substance; the same is true of Percocet and Endocet.

Both oxycodone and acetaminophen, in large doses, can cause an overdose. This makes combination painkillers like Roxicet especially dangerous to abuse because they can cause long-lasting physical harm, dependence, and death when taking for a long time, for nonmedical reasons.

Overdosing on Oxycodone

When a person overdoses on a narcotic drug like oxycodone, the main symptom is breathing trouble. Opioid drugs bind to the opioid receptors in the brain, which moderate pain sensations and release neurotransmitters like dopamine, but these receptors are also involved in breathing rate. Overdosing on a drug like oxycodone can lead to oxygen deprivation, which eventually leads to death if the problem is not treated.

Other signs of an opioid overdose include:  

  • Confusion
  • Delirium
  • Decreased awareness or responsiveness to surroundings
  • Extreme sleepiness
  • Falling unconscious and not being able to wake up
  • Limp body
  • Nausea and vomiting
  • Pinpoint pupils
  • Cold or clammy skin
  • Low blood pressure or slow heartbeat
  • Bluish tint to the fingertips, lips, or tip of the nose

Acetaminophen Overdose

Although acetaminophen is a painkiller found in dozens of over-the-counter medications, and generally considered safe, the NSAID can lead to organ failure and overdose in excessive doses. The main symptom of acetaminophen overdose is liver damage and failure.

Typically, a drug containing acetaminophen will have no more than 325 mg per dose, to keep the individual’s intake of the painkiller below 4,000 mg (4 grams) per day. However, acetaminophen is not only in combination medications like Roxicet or Percocet, but also in numerous cold, flu, sinus pressure, and allergy remedies. It is also sold by itself, so many people who have suffered an acetaminophen overdose did so because they accidentally took multiple drugs containing the NSAID.

Roxicet contains 325 mg of acetaminophen per dose, so if a person struggles with abuse of this prescription painkiller, they can rapidly take too much acetaminophen while abusing the opioid.Signs of an acetaminophen overdose include:

  • Upset stomach or abdominal pain
  • Appetite loss
  • Diarrhea
  • Irritability or mood swings
  • Nausea and vomiting
  • Excessive sweating
  • Jaundice (a yellowish color in the whites of the eyes or a tint on the skin), a sign of liver failure
  • Convulsions

Emergency Medical Treatment

The only appropriate treatment for an overdose is emergency medical treatment in a hospital’s emergency room. Call 911 immediately if a person is overdosing on Roxicet, another opioid drug, or acetaminophen.

Naloxone is a drug that can temporarily reverse an opioid overdose, so a 911 operator may ask if the nasal spray version, Narcan, is available while waiting for an ambulance to arrive. However, do not use naloxone drugs instead of calling 911 because they will only temporarily reverse the overdose. This temporary reversal may simply give the individual time to survive until emergency responders arrive on the scene. The presence of acetaminophen may complicate naloxone’s effectiveness, however.

Treatment for Roxicet Addiction

People do overdose on their prescription opioid painkillers by accident, so it is possible that a person is taking Roxicet with a legitimate prescription and simply forgot about one or two doses. However, many people who overdose on opioid drugs do so because they struggle with abuse or addiction to these substances, and this requires professional help. Addiction specialists are available to help individuals safely detox, and rehabilitation can help to change behaviors around these intoxicating drugs.

Get help now

Call 24/7 (504) 608-5060

Enter your information below and one of our outreach coordinators will contact you immediately.

  • Hidden
  • Hidden
  • Hidden
  • Hidden
  • This field is for validation purposes and should be left unchanged.

I'm standing by
ready to help you

Brooke Abner,

Motivational Coach